Alert archive / North Carolina / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 120, NWS Raleigh, NC
NWS Raleigh, NC issued this severe thunderstorm warning at Jun 11, 2011, 4:09 PM EDT for Montgomery County, Stanly County, North Carolina. It was in force for 51 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 11, 2011, 4:09 PM EDT (20:09 UTC)
- Expired
- Jun 11, 2011, 5:00 PM EDT
- In force
- 51 min
- Issued by
- NWS Raleigh, NC
- Area
- Storm-based polygon
Counties Montgomery County, NC, Stanly County, NC
The radar
The Raleigh/Durham radar (KRAX), 148 km from the middle of the area, began a volume at 20:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 11, 4:12 PM EDT | TSTM WND DMG | 2 N Badin Lake, NC | TREE DOWN ON BLAINE ROAD NEAR BADIN LAKE. SAILBOAT ALSO REQUIRING ASSISTANCE ON THE LAKE DUE TO HIGH WINDS. |
| Jun 11, 4:25 PM EDT | HAIL 0.25 | 1 Ssw Badin, NC | |
| Jun 11, 4:50 PM EDT | TSTM WND DMG | 2 Ese Norwood, NC | LARGE LIMBS DOWN ACROSS QUAIL TRAIL ROAD IN NORWOOD. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 3 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 8.2 hours before the alert went out and 78 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 574 J/kg
- Mixed-layer CIN
- -118 J/kg
- Mixed-layer LCL
- 1033 m above ground
- 0-6 km bulk shear
- 5 kt
- 0-1 km storm-relative helicity
- 28 m²/s²
- 0-3 km storm-relative helicity
- 30 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
854 WUUS52 KRAH 112009 SVRRAH NCC123-167-112100- /O.NEW.KRAH.SV.W.0120.110611T2009Z-110611T2100Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE RALEIGH NC 409 PM EDT SAT JUN 11 2011 THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... WESTERN MONTGOMERY COUNTY IN CENTRAL NORTH CAROLINA EASTERN STANLY COUNTY IN CENTRAL NORTH CAROLINA * UNTIL 500 PM EDT * AT 405 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM OVER BADIN LAKE...OR 7 MILES NORTHEAST OF ALBEMARLE...MOVING SOUTHEAST AT 25 MPH. WINDS IN EXCESS OF 58 MPH ARE LIKELY WITH THIS STORM. * LOCATIONS IMPACTED INCLUDE... ELDORADO... TROY... PRECAUTIONARY/PREPAREDNESS ACTIONS... STRAIGHT LINE WINDS CAN BLOW DOWN TREES...POWER LINES...AND DAMAGE MOBILE HOMES AND OTHER BUILDINGS. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THE STORM HAS PASSED. STAY AWAY FROM WINDOWS AS FLYING DEBRIS GENERATED BY DAMAGING WINDS CAN BE DEADLY. IF ON OR NEAR BADIN LAKE...GET OUT OF THE WATER AND MOVE INDOORS OR GET INSIDE A VEHICLE. IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE TO SAFE SHELTER NOW. DON'T BE CAUGHT ON THE WATER IN A THUNDERSTORM! PLEASE REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE BY CALLING...1...8 7 7...6 3 3...6 7 7 2 OR NOTIFY YOUR LOCAL LAW ENFORCEMENT AGENCY. && LAT...LON 3551 8025 3550 8000 3526 7981 3520 8017 TIME...MOT...LOC 2009Z 314DEG 21KT 3544 8011 $$ DJF
3 follow-up statements
580 WWUS52 KRAH 112028 SVSRAH SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE RALEIGH NC 428 PM EDT SAT JUN 11 2011 NCC123-167-112100- /O.CON.KRAH.SV.W.0120.000000T0000Z-110611T2100Z/ MONTGOMERY NC-STANLY NC- 428 PM EDT SAT JUN 11 2011 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 500 PM EDT FOR EASTERN STANLY AND WESTERN MONTGOMERY COUNTIES... AT 420 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM. THIS STORM WAS LOCATED NEAR BADIN... OR 6 MILES NORTHEAST OF ALBEMARLE...MOVING SOUTH AT 15 MPH. HAZARDS IN THE WARNING INCLUDE... QUARTER SIZED HAIL. DAMAGING WINDS IN EXCESS OF 58 MPH. DANGEROUS CLOUD TO GROUND LIGHTNING. LOCATIONS IN THE PATH OF THE STORM INCLUDE... NORWOOD. STRAIGHT LINE WINDS CAN BLOW DOWN TREES...POWER LINES...AND DAMAGE MOBILE HOMES AND OTHER BUILDINGS. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THE STORM HAS PASSED. THIS THUNDERSTORMS IS ALSO PRODUCING AN EXCESSIVE AMOUNT OF LIGHTNING. MANY LIGHTNING STRIKES WILL OCCUR WELL AHEAD OF THE HEAVY RAIN AND GUSTY WINDS. IF YOU CANNOT SEEK SHELTER INDOORS TAKE COVER IN A VEHICLE. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. WHEN IT IS SAFE TO DO SO...PLEASE CALL IN YOUR REPORTS OF PENNY OR LARGER SIZED HAIL...AS WELL AS WIND DAMAGE...INCLUDING TREES OR LARGE LIMBS DOWNED BY CALLING THE NATIONAL WEATHER SERVICE TOLL FREE AT...1...8 7 7...6 3 3...6 7 7 2. LAT...LON 3551 8025 3550 8000 3526 7981 3520 8017 TIME...MOT...LOC 2026Z 343DEG 12KT 3541 8011 $$ JO
349 WWUS52 KRAH 112050 SVSRAH SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE RALEIGH NC 450 PM EDT SAT JUN 11 2011 NCC123-167-112100- /O.CON.KRAH.SV.W.0120.000000T0000Z-110611T2100Z/ MONTGOMERY NC-STANLY NC- 450 PM EDT SAT JUN 11 2011 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 500 PM EDT FOR EASTERN STANLY AND WESTERN MONTGOMERY COUNTIES... AT 445 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A CLUSTER OF SEVERE THUNDERSTORMS. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 7 MILES SOUTHEAST OF BADIN TO ALBEMARLE...OR ALONG A LINE EXTENDING FROM 6 MILES WEST OF TROY TO ALBEMARLE...MOVING SOUTHEAST AT 15 MPH. HAZARDS IN THE WARNING INCLUDE... QUARTER SIZED HAIL. DAMAGING WINDS IN EXCESS OF 58 MPH. DANGEROUS LIGHTNING. VERY HEAVY RAIN AND MINOR FLOODING. LOCATIONS IN THE PATH OF THE STORM INCLUDE...UWHARRIE AMD MOUNT GILEAD. WHEN IT IS SAFE TO DO SO...PLEASE CALL IN YOUR REPORTS OF PENNY OR LARGER SIZED HAIL...AS WELL AS WIND DAMAGE...INCLUDING TREES OR LARGE LIMBS DOWNED BY CALLING THE NATIONAL WEATHER SERVICE TOLL FREE AT... 1...8 7 7...6 3 3...6 7 7 2. LAT...LON 3551 8025 3550 8000 3526 7981 3520 8017 TIME...MOT...LOC 2048Z 334DEG 12KT 3535 8000 3532 8017 $$ JO
620 WWUS52 KRAH 112100 SVSRAH SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE RALEIGH NC 500 PM EDT SAT JUN 11 2011 NCC123-167-112109- /O.EXP.KRAH.SV.W.0120.000000T0000Z-110611T2100Z/ MONTGOMERY NC-STANLY NC- 500 PM EDT SAT JUN 11 2011 ...THE SEVERE THUNDERSTORM WARNING FOR EASTERN STANLY AND WESTERN MONTGOMERY COUNTIES EXPIRES AT 500 PM EDT... THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED AND THE WARNING WILL BE ALLOWED TO EXPIRE. STRONG THUNDERSTORMS WITH SMALL HAIL AND WINDS OF 40 MPH WILL CONTINUE IN THE MOUNT GILEAD AREA THROUGH 530 PM. IF YOU OBSERVED SEVERE WEATHER INCLUDING DAMAGING WINDS OR LARGE HAIL...PLEASE CONTACT THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE 1...8 7 7...6 3 3...6 7 7 2...OR NOTIFY YOUR NEAREST LAW ENFORCEMENT AGENCY AND ASK THEM TO RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN RALEIGH. LAT...LON 3551 8025 3550 8000 3526 7981 3520 8017 TIME...MOT...LOC 2059Z 334DEG 12KT 3532 7998 3529 8015 $$ JO
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 11, 2:44 PM EDT, 1 hour 25 minutes earlier.
Area forecast discussion, Jun 11, 2:44 PM EDT, 1 hour 25 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RALEIGH NC 244 PM EDT SAT JUN 11 2011 .SYNOPSIS... A WEAK UPPER LEVEL TROUGH AXIS WILL EXTEND OVER OUR REGION THROUGH TONIGHT. MEANWHILE...A COLD FRONT WILL APPROACH FROM THE NORTHWEST...AND CROSS CENTRAL NORTH CAROLINA SUNDAY NIGHT. && .NEAR TERM /THROUGH TONIGHT/... AS OF 225 PM SATURDAY... CONVECTION BEGINNING TO FIRE WITHIN THE AXIS OF MAXIMUM INSTABILITY/MOISTURE THAT EXTENDS SW-NE ACROSS CENTRAL NC. EXPECT STORMS TO INITIALLY FIRE OVER THE WESTERN AND SOUTHERN PIEDMONT...THEN EXPAND NEWD. APPROACH OF A MID LEVEL TROUGH DEPICTED WELL BY WATER VAPOR IMAGERY WILL INCREASE CONVECTIVE COVERAGE OVER THE NW PIEDMONT AFTER 3-4 PM. SIMILAR TO THE PAST FEW DAYS...WEAK STEERING FLOW ALOFT WILL RESULT IN LITTLE IF ANY MOVEMENT TO THE STORMS. AIR MASS HAS BECOME WETTER THE PAST 24 HOURS WITH PRECIP WATER VALUES AT 16Z AROUND 1.7 INCHES. THUS...ANY STORMS THAT DEVELOP OVER AN URBANIZED AREA WILL INCREASE THE LIKELIHOOD OF STREET/POOR DRAINAGE FLOODING. ALSO...PRECIP LOADING CAUSED BY STRONG/SUSTAINABLE UPDRAFTS WILL INCREASE THE RISK OF DAMAGING WET MICROBURST. FREEZING LEVEL A TAD LOWER THAN FRIDAY...SO MAY SEE A FEW MORE LARGE HAIL REPORTS. MAJORITY OF THE CONVECTION WILL OCCUR NORTH-WEST OF THE TRIANGLE AREA UNTIL 4-5 PM AFTERWHICH EXPECT TO SEE AN INCREASE IN CONVECTIVE ACTIVITY. MAJORITY OF THE NEAR TERM MODEL GUIDANCE SUGGEST CONVECTION BECOMING ISOLATED OVER THE SANDHILL AND SOUTHERN COASTAL PLAIN BETWEEN 8 PM AND 12 MIDNIGHT. TOWARD MORNING...WILL LIKELY SEE AREAS OF FOG AND/OR STRATUS DEVELOP AS SKIES ALOFT CLEAR OFF AND LOW LEVEL AIR MASS STABILIZES. FOG AND STRATUS WILL BE THICKEST AT LOCATIONS THAT EXPERIENCE HEAVY RAIN THIS AFTERNOON/EVENING. MIN TEMPS TONIGHT WILL VARY FROM THE UPPER 60S TO THE LOWER 70S. && .SHORT TERM /SUNDAY AND SUNDAY NIGHT/... AS OF 240 PM SATURDAY... SUNDAY...AIR MASS REMAINS MOIST AND UNSTABLE WITH PRECIP WATER VALUES PROGGED TO BE 1.8 TO 2 INCHES LATE IN THE DAY. MODELS AGREE THAT A BETTER DEFINED MID LEVEL TROUGH WILL APPROACH THE AREA SUNDAY AFTERNOON...CROSSING THE REGION AROUND SUNSET. 12Z WRF MODELS AGREE(THOUGH SOME TIMING ISSUES) THAT A BROKEN LINE OF CONVECTION WILL FORM OVER THE FOOTHILLS/WESTERN PIEDMONT BY MID AFTERNOON WITH CONVECTIVE BAND PUSHING E-SE THROUGH THE AREA BETWEEN 4 PM AND 10 PM. WINDS ALOFT WILL BE A BIT STRONGER THAN THE PAST COUPLE DAYS SUGGESTING THAT THE STORMS WILL EXHIBIT A MORE PRONOUNCED MOVEMENT TO THE E-SE (BIT NO MORE THAN 20 MPH). SEVERE CONVECTIVE PARAMETERS SUGGEST DAMAGING WET MICROBURST AND LARGE HAIL POTENTIAL WITH THE STRONGER STORMS. FREQUENT/EXCESSIVE LIGHTNING STRIKES APPEAR LIKELY AS WELL. MAX TEMPS SUNDAY DEPENDENT UPON WHEN CONVECTION FIRES. BETTING ON CONVECTION HOLDING OFF UNTIL OR AFTER PRIME HEATING SO HAVE LEANED TOWARD THE WARM SIDE OF MOS GUIDANCE. IF CONVECTION FIRES INT HE TRIAD PRIOR TO 2 PM...MAX TEMPS THERE MAY BE TOO WARM BY 3-4 DEGREES. MAX TEMPS 90-94. SUNDAY NIGHT...BAND OF CONVECTION WILL EDGE ESE ACROSS THE FORECAST AREA. MOST OF THE CONVECTION SHOULD LIE E-SE OF RALEIGH BY MIDNIGHT. COULD SEE ISOLATED CONVECTION PERSIST THROUGH THE NIGHT AS A SURFACE COLD FRONT EDGES SWD ACROSS THE AREA. EXPECT PARTIAL CLEARING OVER THE NW AFTER MIDNIGHT IN DEVELOPING DOWNSLOPE FLOW. MIN TEMPS MID-UPPER 60S. && .LONG TERM /MONDAY THROUGH SATURDAY/... AS OF 245 PM SATURDAY... MONDAY THROUGH TUESDAY... MODESTLY DIFFLUENT FLOW ALOFT EXISTS MONDAY IN THE BROAD BASE OF THE UPPER TROUGH EXTENDING FROM THE UPPER LOW FORECAST TO BE OVER NEW ENGLAND. THE SURFACE FRONT SHOULD BE LOCATED OVER THE FAR SOUTHERN COUNTIES OF CENTRAL NORTH CAROLINA AROUND 12Z MONDAY...PUSHING GRADUALLY SOUTH DURING THE DAY. PRECIPITABLE WATER VALUES MONDAY WILL BE MUCH LOWER THAN SUNDAY...WITHIN A TENTH OR TWO EITHER SIDE OF AN INCH...AS NEGATIVE THETA-E ADVECTION OCCURS. THE GFS DOES FORECAST SOME INSTABILITY SOUTH IN THE AFTERNOON...500 TO 1000J/KG NEAR KFAY AND KCTZ WITH LIFTED INDICES NEAR -5C...BUT THIS IS LIKELY DUE TO DECENT LAPSE RATES ABOVE THE 800MB CAP FORECAST BY BOTH THE NAM AND THE GFS TO OCCUR MONDAY AFTERNOON. WITH THE FORECAST OF THE CAP...AS WELL AS FORECAST 850MB DIVERGENCE...WILL CONTINUE WITH A DRY FORECAST FOR MONDAY. AS THE FRONT SLOWLY PUSHES SOUTH...AS NOTED YESTERDAY THERE COULD BE AN ISOLATED SHOWER VERY NEAR THE SOUTH CAROLINA BORDER AND TOWARD SOUTHERN SAMPSON COUNTY...BUT WILL MAINTAIN FORECAST CONTINUITY FOR NOW BASED ON THE CONS FOR PRECIPITATION. FOR MONDAY NIGHT AND TUESDAY...CONFIDENCE IS A LITTLE LOWER THIS FORECAST DUE TO BOTH THE GFS AND NAM PUSHING AT LEAST MODERATELY STRONG MID-LEVEL SHORTWAVES IN THE NORTHWEST FLOW NEAR OR OVER CENTRAL NORTH CAROLINA. THE GFS DOES THIS OVERNIGHT MONDAY...WHILE THE NAM IS ROBUST WITH A MID-LEVEL SHORTWAVE TUESDAY. LOOKING UPSTREAM AT THE FORECAST BY THE MODELS THESE SEEM TO BE A RESULT OF CONVECTIVE FEEDBACK...AND AS SUCH HAVE A DIFFICULT TIME TRENDING AWAY FROM WHAT IS CURRENTLY A DRY FORECAST. IN THE NORTHWEST FLOW ALOFT...ON WHAT SHOULD BE THE SUBSIDENT SIDE OF THE MID-LEVEL TROUGH AXIS...WOULD ANTICIPATE CURRENTLY THE BEST CHANCE OF ANY DEEP CONVECTION TO RESIDE ALONG WHATEVER IS LEFT OF THE SURFACE BOUNDARY TO OUR SOUTH THROUGH TUESDAY. 850MB DIVERGENCE IS FORECAST AGAIN TUESDAY...AT LEAST BY THE GFS...AND THAT MODEL IS SOMEWHAT MORE FAVORED CURRENTLY THAN THE NAM DUE TO ITS LOCATION OF THE MOISTURE GRADIENT TO OUR SOUTH. IN THE END...THERE MAY EVENTUALLY BE SMALL CHANCES FROM ONE WAVE OR ANOTHER IF MODELS ARE CONSISTENT WITH THEMSELVES...BUT THIS NEEDS TO BE EVALUATED IN FUTURE FORECASTS. HIGH TEMPERATURES SHOULD BE IN THE MID 80S TO LOWER 90S MONDAY AND LOWER 80S TO NEAR 90 TUESDAY...COOLEST NORTHEAST AND WARMEST SOUTHWEST. OVERNIGHT LOWS MONDAY IN THE LOWER TO MID 60S. TUESDAY NIGHT THROUGH SATURDAY... CENTRAL NORTH CAROLINA SHOULD BE UNDER THE INFLUENCE OF NORTHWEST FLOW ALOFT EARLY IN THIS PERIOD AS THE UPPER LOW NEAR AND OVER NEW ENGLAND...A LITTLE SLOWER IN ITS PROGRESS EASTWARD IN RECENT MODEL RUNS...SHOWS ONLY MODEST MOVEMENT THROUGH MID-WEEK. AFTERWARD... ANOTHER UPPER LOW MOVES INTO THE WESTERN GREAT LAKES BY THURSDAY WITH NARROW UPPER RIDGING IN BETWEEN. AS IT AFFECTS CENTRAL NORTH CAROLINA...WEAKLY DIFFLUENT FLOW ALOFT SHOULD BEGIN TO IMPACT THE AREA BY THURSDAY NEAR THE BASE OF THE NARROW RIDGE...FOLLOWED BY UPPER TROUGHINESS BY THE END OF THE WEEK. SURFACE PRESSURE FALLS SHOULD ACCOMPANY THE APPROACH AND PASSAGE OF THE UPPER RIDGE...LEADING TO MOISTURE RETURN FOR THE END OF THE WEEK. IN FACT...THE GFS FORECASTS PRECIPITABLE WATER VALUES UNDER AN INCH EARLY WEDNESDAY TO INCREASE TO BETWEEN 1 AND 1.5 INCHES BY 06Z THURSDAY...HIGHEST IN THE WESTERN PIEDMONT. WITH SURFACE HIGH PRESSURE MOVING OFF TO THE EAST LATE WEDNESDAY...MOISTURE ADVECTION AND THE WEAKLY DIFFLUENT FLOW ALOFT...ALONG WITH THE APPROACH OF A WARM FRONT EITHER AT THE SURFACE OR JUST ALOFT...SHOULD ALLOW FOR AT LEAST A SLIGHT CHANCE OF A SHOWER OR THUNDERSTORM LATE WEDNESDAY NIGHT PARTICULARLY WEST OF U.S. 1 IF GUIDANCE TIMING HOLDS. JUST ON THE BACK SIDE OF THE RIDGE AXIS...DIFFLUENCE ALOFT SHOULD BE AMPLE WITH THE MOISTURE RETURN TO SUPPORT AT LEAST SCATTERED SHOWERS AND THUNDERSTORMS THURSDAY. ENSEMBLE MEX MOS POPS ARE GENERALLY ALL HIGHEST IN THIS PERIOD FOR THURSDAY. CONTINUED PRESENCE OF AMPLE MOISTURE...AT LEAST WEAK DIFFLUENCE ALOFT IN OR NEAR THE BASE OF AN UPPER TROUGH...AND UNCERTAINTY REGARDING THE LOCATION AND STRENGTH OF ANY SURFACE TROUGH OR WEAK SURFACE WAVE RESULTS IN SLIGHT TO LOW CHANCES FOR SHOWERS AND THUNDERSTORMS FOR FRIDAY AND SATURDAY. IN ADDITION...THE MAJORITY OF MEX MOS ENSEMBLE MEMBERS ARE AT OR ABOVE CLIMATOLOGY ESPECIALLY FOR FRIDAY. TEMPERATURES NEAR THE LOWER END OF THE SEASONAL RANGE SHOULD INCREASE TO THE HIGHER END OF THE NORMAL RANGE BY THE END OF THE WORK WEEK. && .AVIATION /17Z SATURDAY THROUGH THURSDAY/... AS OF 1230 PM SATURDAY... VFR CONDITIONS WILL PERSIST ACROSS MUCH OF CENTRAL NC THROUGH SUNDAY AFTERNOON WITH A FEW EXCEPTIONS. AFTER 2 PM...EXPECT SCATTERED CONVECTION TO DEVELOP OVER THE PIEDMONT AND NORTHERN COASTAL PLAIN. MVFR CEILINGS AND MVFR/IFR VISIBILITIES WILL OCCUR IN VICINITY OF THE HEAVIER SHOWERS. THE SCATTERED CONVECTION WILL EDGE SLOWLY SOUTHWARD INTO THE SANDHILL AND SOUTHERN COASTAL PLAIN BY SUNSET THEN DISSIPATE. OVERNIGHT...MAY STILL SEE AN ISOLATED SHOWER OR T-STORM. OTHERWISE POCKETS OF MVFR/IFR FOG AND LOW STRATUS WILL DEVELOP...ESPECIALLY AT LOCATIONS THAT RECEIVED HEAVY RAINFALL THIS AFTERNOON AND TONIGHT. SUNDAY...THE APPROACH OF A SURFACE COLD FRONT INTERACTING WITH AN UNSTABLE AND MOIST AIR MASS WILL CAUSE SCATTERED TO POSSIBLY NUMEROUS SHOWERS AND T-STORMS TO DEVELOP AFTER MIDDAY ACROSS THE NORTHERN PIEDMONT AND NORTHERN COASTAL PLAIN. THE SHOWERS AND STORMS WILL DRIFT SE INTO THE SOUTHERN PIEDMONT...SANDHILLS AND SOUTHERN COASTAL PLAIN BY SUNSET...EXITING INTO SC PRIOR TO MIDNIGHT. STRONG GUSTY WINDS WILL OCCUR IN VICINITY OF THE T-STORMS WITH GUSTS 40-50KTS PROBABLE IN PROXIMITY OF THE STRONGER STORMS. HIGH PRESSURE OVER THE GREAT LAKES WILL BUILD INTO CENTRAL NORTH CAROLINA LATE SUNDAY NIGHT INTO MONDAY. THIS WEATHER FEATURE WILL INITIATE A PROLONGED SPELL OF VFR CONDITIONS MONDAY THROUGH WEDNESDAY. THE NEXT THREAT FOR ADVERSE AVIATION CONDITIONS WILL HOLD OFF UNTIL THURSDAY WHEN THE CHANCE OF SCATTERED CONVECTION WILL INCREASE. && .RAH WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS...MWS NEAR TERM...WSS SHORT TERM...WSS LONG TERM...DJF AVIATION...WSS
Hazardous weather outlook, Jun 11, 5:38 AM EDT, 10 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RALEIGH NC 538 AM EDT SAT JUN 11 2011 NCZ007>011-021>028-038>041-043-073>076-083-084-121100- PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE- ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE-DAVIDSON-RANDOLPH-CHATHAM-WAKE- WILSON-STANLY-MONTGOMERY-MOORE-LEE-ANSON-RICHMOND- 538 AM EDT SAT JUN 11 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. SCATTERED THUNDERSTORMS...NEARLY STATIONARY OR WITH VERY SLOW MOVEMENT...WILL BE POSSIBLE THROUGH LATE THIS EVENING. THE SLOW STORM MOVEMENT WILL RESULT IN LOCALLY VERY HEAVY RAINFALL IN A SHORT AMOUNT OF TIME...AND A CONSEQUENT THREAT OF LOCALIZED FLOODING. THE STRONGEST STORMS WILL ALSO POSE A THREAT OF STRONG TO SEVERE WIND GUSTS AND HAIL TO AROUND ONE INCH IN DIAMETER THIS AFTERNOON AND EVENING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. ADDITIONAL SCATTERED THUNDERSTORMS WILL DEVELOP AND DRIFT GENERALLY SOUTHEASTWARD AT AROUND 10 MPH SUNDAY AFTERNOON AND EVENING. THESE STORMS WILL ALSO BE CAPABLE OF PRODUCING HEAVY DOWNPOURS... ISOLATED DAMAGING WIND GUSTS...AND HAIL TO AROUND ONE INCH IN DIAMETER. NCZ042-077-078-085-086-088-089-121100- JOHNSTON-HARNETT-WAYNE-SCOTLAND-HOKE-CUMBERLAND-SAMPSON- 538 AM EDT SAT JUN 11 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. ISOLATED THUNDERSTORMS WILL BE POSSIBLE THROUGH LATE THIS EVENING...MAINLY FROM NEAR LILLINGTON TO SMITHFIELD TO GOLDSBORO. LITTLE TO NO STORM MOVEMENT WILL RESULT IN A THREAT OF LOCALLY VERY HEAVY RAINFALL IN A SHORT AMOUNT OF TIME...AND A CONSEQUENT THREAT OF LOCALIZED FLOODING. AN ISOLATED STRONG TO SEVERE WIND GUSTS AND OCCURENCE OF HAIL TO AROUND ONE INCH IN DIAMETER WILL ALSO BE POSSIBLE...MAINLY THIS AFTERNOON. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. SCATTERED THUNDERSTORMS WILL DEVELOP AND DRIFT GENERALLY SOUTHEASTWARD AT AROUND 10 MPH SUNDAY AFTERNOON AND EVENING. THESE STORMS WILL ALSO BE CAPABLE OF PRODUCING HEAVY DOWNPOURS... ISOLATED DAMAGING WIND GUSTS...AND HAIL TO AROUND ONE INCH IN DIAMETER. MWS
In the hours before
Special weather statement, Jun 11, 2:34 PM EDT, 1 hour 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
234 PM EDT SAT JUN 11 2011
NCZ038-039-111915-
DAVIDSON-RANDOLPH-
234 PM EDT SAT JUN 11 2011
...STRONG THUNDERSTORMS WERE DEVELOPING OVER PARTS OF RANDOLPH AND
DAVIDSON COUNTIES...
AT 232 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 10
MILES WEST OF LINWOOD...OR ABOUT 5 MILES NORTH OF SALISBURY...MOVING
NORTHEAST AT 10 MPH. ANOTHER STRONG THUNDERSTORM WAS DEVELOPING OVER
SOUTHWEST RANDOLPH COUNTY NEAR THE COMMUNITY OF MARTHA. THIS STORM
WAS ALSO MOVING SLOWLY NORTHEAST AT 10 MPH.
LOCATIONS IN THE PATH OF THESE STORMS INCLUDE LINWOOD...ULAH...AND
THE HIGH ROCK AREA.
HAZARDS INCLUDE...
PEA SIZE HAIL.
GUSTY WINDS OF 30 TO 40 MPH.
DEADLY CLOUD TO GROUND LIGHTNING.
IF YOU SEE LIGHTNING OR HEAR THUNDER...YOU ARE AT RISK. TAKE SHELTER
INDOORS IMMEDIATELY. IF YOU CANNOT FIND SHELTER IN A BUILDING A
VEHICLE PROVIDES SAFETY FROM LIGHTNING.
&&
LAT...LON 3584 8048 3584 8043 3586 8042 3585 8039
3589 8042 3589 8037 3593 8037 3591 7987
3551 7986 3550 8019 3558 8021 3568 8034
3571 8033 3571 8038 3574 8046
TIME...MOT...LOC 1832Z 244DEG 9KT 3576 8049
DJFSpecial weather statement, Jun 11, 3:12 PM EDT, 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
312 PM EDT SAT JUN 11 2011
NCZ038-112000-
DAVIDSON-
312 PM EDT SAT JUN 11 2011
...A STRONG THUNDERSTORM WILL MOVE ACROSS PARTS OF DAVIDSON COUNTY
THROUGH 400 PM EDT...
AT 311 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 10
MILES WEST OF HIGH ROCK...OR ABOUT 5 MILES SOUTH OF SALISBURY...
MOVING NORTHEAST AT 15 MPH.
SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE...HIGH ROCK.
HAZARDS INCLUDE...
PEA SIZE HAIL.
GUSTY WINDS OF 30 TO 40 MPH.
DEADLY CLOUD TO GROUND LIGHTNING.
BOATERS AND THOSE CAMPING OUTDOORS ARE ESPECIALLY VULNERABLE TO THE
DANGERS OF LIGHTNING. BOATERS SHOULD MOVE TO SAFE HARBOR. THOSE
CAMPING SHOULD TAKE SHELTER IN A NEARBY BUILDING OR VEHICLE.
REMEMBER THAT TREES OFFER NO PROTECTION FROM LIGHTNING. STAY TUNED
TO THIS STATION FOR THE LATEST WEATHER INFORMATION.
&&
LAT...LON 3584 8043 3586 8042 3585 8039 3586 8039
3595 8005 3551 8006 3550 8019 3555 8022
3558 8021 3568 8034 3571 8033 3571 8038
3574 8046 3577 8046 3583 8048
TIME...MOT...LOC 1911Z 238DEG 13KT 3557 8045
DJFSpecial weather statement, Jun 11, 3:26 PM EDT, 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
326 PM EDT SAT JUN 11 2011
NCZ039-073-074-112015-
MONTGOMERY-RANDOLPH-STANLY-
326 PM EDT SAT JUN 11 2011
...ISOLATED STRONG THUNDERSTORMS WILL MOVE ACROSS PARTS OF
STANLY...RANDOLPH AND MONTGOMERY COUNTIES THROUGH 415 PM EDT...
AT 324 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
RICHFIELD...OR ABOUT 12 MILES NORTH OF ALBEMARLE...MOVING EAST AT 15
MPH. ANOTHER STRONG THUNDERSTORM WAS LOCATED NEAR THE COMMUNITY OF
MARTHA IN SOUTHWEST RANDOLPH COUNTY...DRIFTING SLOWLY EAST SOUTHEAST
AROUND 15 MPH.
SOME LOCATIONS AFFECTED BY THE STORMS INCLUDE...NEW LONDON...BADIN
LAKE...NEW HOPE...AND ELDORADO.
HAZARDS INCLUDE...
PEA SIZE HAIL.
GUSTY WINDS OF 30 TO 40 MPH.
DEADLY CLOUD TO GROUND LIGHTNING.
IF YOU SEE LIGHTNING OR HEAR THUNDER...YOU ARE AT RISK. TAKE SHELTER
INDOORS IMMEDIATELY. IF YOU CANNOT FIND SHELTER IN A BUILDING A
VEHICLE PROVIDES SAFETY FROM LIGHTNING. STAY TUNED TO THIS STATION
FOR THE LATEST WEATHER INFORMATION.
&&
LAT...LON 3551 8029 3551 8007 3562 8006 3566 7985
3549 7977 3543 7974 3541 7976 3538 8037
3540 8037
TIME...MOT...LOC 1924Z 280DEG 13KT 3553 8022
DJFSpecial weather statement, Jun 11, 3:38 PM EDT, 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
338 PM EDT SAT JUN 11 2011
NCZ021-112130-
FORSYTH-
338 PM EDT SAT JUN 11 2011
...STRONG THUNDERSTORMS HEADED TOWARD FORSYTH COUNTY...
AT 336 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS 15 MILES
NORTHWEST OF DONNAHA...OR ABOUT 5 MILES SOUTH OF MOUNT AIRY...MOVING
SOUTHEAST AT 15 MPH. SHOULD THESE STORMS HOLD TOGETHER...THEY WOULD
MOVE INTO FORSYTH COUNTY FROM THE NORTHWEST BY 430 PM.
LOCATIONS IN THE PATH OF THESE STORMS INCLUDE RURAL HALL...
STANLEYVILLE...WALKERTOWN...BELEWS CREEK.
HAZARDS INCLUDE...
GUSTY WINDS OF 40 TO 50 MPH.
IF THUNDERSTORMS MOVE NEARBY OR OVERHEAD...SEEK SAFE SHELTER. STRONG
WINDS COULD KNOCK DOWN TREE LIMBS AND BLOW AROUND LIGHT OUTDOOR
OBJECTS. STAY TUNED TO THIS STATION FOR THE LATEST WEATHER
INFORMATION.
&&
LAT...LON 3612 8050 3612 8046 3614 8044 3626 8045
3626 8004 3601 8004 3602 8021 3600 8022
3599 8032 3597 8040 3606 8047 3604 8049
3604 8050 3609 8052
TIME...MOT...LOC 1936Z 303DEG 14KT 3642 8056
DJFSpecial weather statement, Jun 11, 3:58 PM EDT, 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
358 PM EDT SAT JUN 11 2011
NCZ038-039-073-074-112100-
DAVIDSON-MONTGOMERY-RANDOLPH-STANLY-
358 PM EDT SAT JUN 11 2011
...SCATTERED STRONG SHOWERS AND THUNDERSTORMS WILL MOVE ACROSS PARTS
OF STANLY...RANDOLPH...MONTGOMERY AND DAVIDSON COUNTIES THROUGH 500
PM EDT...
AT 356 PM EDT...DOPPLER RADAR INDICATED AN AREA OF SHOWERS AND
THUNDERSTORMS WITH VERY HEAVY RAIN IN THE NEWSOM AREA...AS WELL AS
TOWARD ALBEMARLE AND LOCUST...MOVING SOUTHEAST AT 15 MPH.
SOME LOCATIONS IMPACTED INCLUDE...BADIN...AND...BADIN LAKE...
TROY...MOUNT GILEAD...AND PEKIN.
HAZARDS INCLUDE...
PEA SIZE HAIL.
GUSTY WINDS OF 30 TO 40 MPH.
DEADLY CLOUD TO GROUND LIGHTNING.
IF YOU SEE LIGHTNING OR HEAR THUNDER...YOU ARE AT RISK. TAKE SHELTER
INDOORS IMMEDIATELY. IF YOU CANNOT FIND SHELTER IN A BUILDING A
VEHICLE PROVIDES SAFETY FROM LIGHTNING. IF THUNDERSTORMS ARE
NEARBY...BOATERS SHOULD REMAIN OFF THE WATER. REMEMBER THAT TREES
OFFER NO PROTECTION FROM LIGHTNING. STAY TUNED TO THIS STATION FOR
THE LATEST WEATHER INFORMATION.
&&
LAT...LON 3519 8051 3550 8031 3551 8019 3558 8021
3569 8034 3563 7979 3518 7981 3516 7998
3514 8003 3514 8007 3519 8011 3516 8017
3515 8016 3517 8020 3515 8021 3521 8026
3518 8031 3516 8039 3516 8046
TIME...MOT...LOC 1956Z 319DEG 18KT 3548 8016
DJFThe office that day
Everything else NWS Raleigh, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 10, 8:45 PM EDT | Special Weather Statement | RAH | Durham | 45 min |
| Jun 10, 8:54 PM EDT | Special Weather Statement | RAH | Randolph | 66 min |
| Jun 10, 9:07 PM EDT | Special Weather Statement | RAH | Johnston | 38 min |
| Jun 10, 9:09 PM EDT | Special Weather Statement | RAH | Randolph | 66 min |
| Jun 10, 9:40 PM EDT | Special Weather Statement | RAH | Franklin | 80 min |
| Jun 10, 9:51 PM EDT | Areal Flood Advisory | RAH | Edgecombe, Johnston, Wilson | 3 hr |
| Jun 10, 10:01 PM EDT | Areal Flood Advisory | RAH | Durham, Franklin, Granville, Wake | 3 hr |
| Jun 10, 10:45 PM EDT | Special Weather Statement | RAH | Durham | 60 min |
| Jun 10, 10:50 PM EDT | Special Weather Statement | RAH | Moore | 55 min |
| Jun 10, 11:08 PM EDT | Special Weather Statement | RAH | Lee | 67 min |
| Jun 10, 11:26 PM EDT | Special Weather Statement | RAH | Wake | 64 min |
| Jun 10, 11:41 PM EDT | Special Weather Statement | RAH | Lee | 64 min |
| Jun 11, 2:34 PM EDT | Special Weather Statement | RAH | Davidson | 41 min |
| Jun 11, 3:12 PM EDT | Special Weather Statement | RAH | Davidson | 48 min |
| Jun 11, 3:26 PM EDT | Special Weather Statement | RAH | Montgomery | 49 min |
| Jun 11, 3:38 PM EDT | Special Weather Statement | RAH | Forsyth | 112 min |
| Jun 11, 3:58 PM EDT | Special Weather Statement | RAH | Montgomery, Stanly | 62 min |
| Jun 11, 4:34 PM EDT | Special Weather Statement | RAH | Davidson | 56 min |
| Jun 11, 4:36 PM EDT | Special Weather Statement | RAH | Forsyth | 54 min |
| Jun 11, 5:06 PM EDT | Special Weather Statement | RAH | Montgomery | 54 min |
| Jun 11, 5:21 PM EDT | Severe Thunderstorm Warning | RAH | Guilford | 38 min |
| Jun 11, 5:29 PM EDT | Areal Flood Advisory | RAH | Guilford | 2 hr |
| Jun 11, 5:40 PM EDT | Flash Flood Warning | RAH | Guilford | 2 hr |
| Jun 11, 5:45 PM EDT | Special Weather Statement | RAH | Moore | 60 min |
| Jun 11, 5:53 PM EDT | Special Weather Statement | RAH | Alamance | 52 min |
| Jun 11, 5:55 PM EDT | Areal Flood Advisory | RAH | Alamance, Orange, Person | 3 hr |
| Jun 11, 6:15 PM EDT | Special Weather Statement | RAH | Person | 60 min |
| Jun 11, 6:17 PM EDT | Special Weather Statement | RAH | Durham, Orange | 58 min |
| Jun 11, 6:25 PM EDT | Areal Flood Advisory | RAH | Moore | 48 min |
| Jun 11, 6:35 PM EDT | Special Weather Statement | RAH | Granville | 55 min |
| Jun 11, 6:39 PM EDT | Severe Thunderstorm Warning | RAH | Durham, Orange | 39 min |
| Jun 11, 6:42 PM EDT | Severe Thunderstorm Warning | RAH | Chatham | 42 min |
| Jun 11, 6:45 PM EDT | Severe Thunderstorm Warning | RAH | Durham, Granville, Person | 45 min |
| Jun 11, 6:59 PM EDT | Special Weather Statement | RAH | Wake | 61 min |
| Jun 11, 7:21 PM EDT | Special Weather Statement | RAH | Vance | 54 min |
| Jun 11, 7:34 PM EDT | Special Weather Statement | RAH | Franklin | 56 min |
| Jun 11, 7:45 PM EDT | Special Weather Statement | RAH | Warren | 60 min |
Nearby
Severe Thunderstorm Warnings in North Carolina, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.